Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 84, NWS Philadelphia/Mount Holly

September 5, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 5, 2025, 1:57 PM EDT. It took effect at Sep 5, 2025, 4:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2025, 1:57 PM EDT (17:57 UTC)
In effect from
Sep 5, 2025, 4:00 PM EDT
Expired
Sep 6, 2025, 1:21 AM EDT
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

104 
WHUS71 KPHI 051757
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
157 PM EDT Fri Sep 5 2025

ANZ450>455-061000-
/O.NEW.KPHI.SC.Y.0084.250905T2000Z-250906T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
157 PM EDT Fri Sep 5 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
032 
WHUS71 KPHI 060521
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
121 AM EDT Sat Sep 6 2025

ANZ450>455-060630-
/O.CAN.KPHI.SC.Y.0084.000000T0000Z-250906T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
121 AM EDT Sat Sep 6 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have fallen below 25 kt. Thus, the Small Craft Advisory has
been cancelled. Another Small Craft Advisory may be needed on the
northern waters for later today. Stay tuned to the latest
forecast. 

$$

Hoeflich

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 6:29 AM EDT, 7 hours 28 minutes earlier.

Area forecast discussion, Sep 5, 6:29 AM EDT, 7 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
629 AM EDT Fri Sep 5 2025

.SYNOPSIS...
A decaying cold front washes out over the area today before a
stronger cold front arrives Saturday, bringing potential for more
widespread showers and storms. Canadian high pressure will build
into the region through the middle of next week, with below normal
temperatures and a return to dry conditons expected.

&&

.NEAR TERM /THROUGH TONIGHT/...
Will go ahead and issue a Special Weather Statement for locally
dense fog across Berks county. Patchy fog developing elsewhere.

Surface high pressure builds over the area today, then slides
offshore tonight. Meanwhile, a closed upper low lies just west
of Hudson Bay. This closed low will track east tonight, dragging
a surface cold front through the Great Lakes.

In terms of sensible weather, patchy fog and low stratus early
this morning will lift and dissipate after sunrise. Skies become
mostly sunny by this afternoon. Southerly flow will usher a
warm and humid airmass into the region with highs in the low to
mid 80s for most of the area, and in the mid to upper 80s in
southern New Jersey and Delmarva. Surface dew points will be in
the upper 60s, resulting in max heat index values up around 90.

Clouds build into the region tonight as that front draws
closer. A warm and humid night on tap with lows in the 60s to
around 70. Patchy fog will develop once again.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
A stronger cold front will cross through the region Saturday then
offshore by Saturday night, bringing potential for more widespread
showers and thunderstorms. Cooler and drier Canadian high pressure
will then begin to build into the region into Sunday.

A long wave trough axis will remain to our west Saturday through
Sunday, though it will sharpen and draw gradually closer to our area
with time. At the surface, a strong cold front will approach
the area Friday night and push slowly through the area during
the day Saturday. The front should be offshore by Saturday
night, then high pressure will begin to build into the area by
late Sunday.

On Saturday, the cold front will begin pushing into the area as the
day progresses. The general trend with the overnight guidance
was faster with the incoming front and moving up the timing. The
front looks to have passed portions of far northwest New Jersey
and eastern Pennsylvania (Lehigh Valley and Berks County) by
the early afternoon. Ahead of the front into the Delaware
Valley, central and southern New Jersey, and Delmarva, warm
advection and more sun should cause temperature to surge well
into the mid to upper 80s, and perhaps near 90 degrees in some
spots. A breeze south to southwest wind will also be present
ahead of the front, with gusts near 20-25 mph possible at times.

Along and ahead of the front, widespread convection is forecast to
develop as the front pushes slowly east. Instability should rise to
around 1000-1500 J/kg, with deep layer wind shear in the 20-30 kt
range. Behind the front, we should see some anafrontal showers/rain
as well. Given the instability, forcing, and kinematics at play,
there will be at least some threat of severe thunderstorms. After
some collaboration with SPC where an upgrade to SLIGHT was
discussed, it was decided to stick with a MARGINAL (1/5) Risk for
now based on uncertainty and timing of where the strongest
convection sets up. Would not be a surprise at all to see a SLIGHT
(2/5) risk for at least part of the area as early as the update
later today, especially right around the I-95 corridor. Long story
short, expect widespread showers and thunderstorms with potential
for at least some severe thunderstorms, especially near the urban
corridor. Damaging winds will be the main threat given the modest
wind fields and DCAPE near 1000 J/kg. Some hail is also possible.
Hodographs are quite linear, which should greatly limit tornado
potential. PWATs are not that high either, though the QPF forecast
did increase a bit, with a widespread 0.5-1" expected for most of
the area with the exception of southeast NJ and southern DE where
lower amounts are currently forecast - around 0.25"-0.50".

Temperatures will drop into the mid 50s to low 60s Saturday night in
the wake of the front, with scattered showers likely lingering into
the nighttime period and a northwest breeze.

Sunday will be much cooler with high temperatures struggling to
climb into the 70s under a northwest breeze. Clouds will be slow to
clear out from northwest to southeast as the day progresses. Some
scattered lingering showers will be possible, especially toward the
coast, but nothing of significance and most of the day should be
dry.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Cooler and drier conditions are expected to follow the weekend's
unsettled weather. The weekend's trough will deamplify and slide
offshore, then mid level flow will shift to a quasi zonal pattern
through the middle of the week. At the surface, Canadian high
pressure will gradually build across New England, resulting in
another period of prolonged east to northeast surface flow. Towards
the middle of the week, a stalled boundary offshore could result in
some cloud cover and few showers near the coast, but nothing of
significance.

Next week is expected to be largely dry. Temperature will drop below
normal again, with highs mainly in the low to mid 70s and lows in
the mid 40s to mid 50s.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Any fog and stratus with conditions as low as
LIFR/VLIFR will lift and dissipate by 15Z. VFR otherwise. S-SW
winds 5 to 10 kt, increasing to 10 to 15 kt with 20 to 25 kt
gusts in the afternoon. Moderate confidence overall.

Tonight...Sub-VFR conditions possible late in fog/stratus. Will
not include in the TAF at this time, as confidence is too low
to warrant inclusion. Light S winds. Low confidence on fog and
stratus development.

Outlook...

Saturday...VFR to start, but MVFR/IFR restrictions expected (80-90%)
with widespread showers and scattered thunderstorms moving through
later in the day and into the evening.

Saturday Night...Restrictions possible (20-40%) with some lingering
showers and patchy fog around until a cold front comes through.

Sunday...Primarily VFR though some restrictions possible early in
the day (15-25%) near KACY/KMIV with lingering showers and patchy
fog until a cold front comes through in the morning

Sunday Night through Tuesday...VFR. No significant weather.

&&

.MARINE...
Seas are still up around 5 feet on the ocean waters, so will go
ahead and extend the Small Craft Advisory until 10 am. Once
conditions fall below SCA criteria, occasional gusts up to 25 kt
are possible once again this afternoon.

Sub-SCA conditions expected on Delaware Bay.

Outlook...

Saturday through Saturday Night...Slight chance of Small
Craft Advisory conditions (15-20%) as gusts could get near 25 kt at
times and seas get close to 5 feet. Showers and thunderstorms
expected on the waters late in the day and into the night.

Sunday through Tuesday...No marine headlines expected.

Rip Currents...

Today and Saturday...Winds in the morning are out of the
southwest and then become more southerly throughout the day
while increasing to 15-20 mph by the afternoon. The period is
6-7 seconds but could be down to 4-5 seconds by the late
afternoon as wind driven waves become more dominant. Breaking
wave heights are forecasted to be 2-3 feet. Given these forecast
conditions a MODERATE risk for the development of dangerous rip
currents at all beaches is expected for Friday. We've gone with
a MODERATE risk for all New Jersey beaches for Saturday, and
LOW for the Delaware beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Some spotty minor tidal flooding was observed with the high tide
last night and more of the same is expected tonight and perhaps
Saturday Night within the upper Delaware Bay, tidal Delaware
River, and northeastern shore of Chesapeake Bay. Not expecting
the need for Coastal Flood Advisories at this point, but some
standing water may be seen in low lying areas within these
communities near tidal areas.

No tidal flooding is expected along the Atlantic Ocean front.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 AM EDT this morning for
     ANZ450>455.

&&

SYNOPSIS...Hoeflich/Staarmann
NEAR TERM...MPS
SHORT TERM...Hoeflich/Staarmann
LONG TERM...Hoeflich/Staarmann
AVIATION...Hoeflich/MPS
MARINE...Guzzo/Hoeflich/MPS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 5, 5:06 AM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
506 AM EDT Fri Sep 5 2025

MDZ012-015-019-020-061000-
Kent MD-Queen Annes-Talbot-Caroline-
506 AM EDT Fri Sep 5 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:11 PM EDTAreal Flood WarningPHIBerks4 hr
Sep 4, 10:26 PM EDTAreal Flood WarningPHILehigh, Northampton4 hr

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.